Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 326, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2011, 5:51 PM EDT for Claiborne County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 27, 2011, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Claiborne County, TN
The radar
The Knoxville radar (KMRX), 31 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:55 PM EDT | TSTM WND DMG | 7 Nw Sandlick, TN | NUMEROUS TREES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
031
WUUS54 KMRX 272151
SVRMRX
TNC025-272230-
/O.NEW.KMRX.SV.W.0326.110627T2151Z-110627T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
551 PM EDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAIBORNE COUNTY IN EAST TENNESSEE...
* UNTIL 630 PM EDT
* AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF TAZEWELL...OR 10 MILES SOUTH OF MIDDLESBORO...AND WAS
MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARROGATE-SHAWANEE AROUND 600 PM EDT.
TAZEWELL AROUND 605 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3651 8338 3643 8337 3641 8344 3637 8345
3638 8349 3635 8354 3637 8355 3637 8359
3634 8363 3634 8367 3636 8369 3635 8373
3643 8382 3659 8381 3659 8344
TIME...MOT...LOC 2151Z 272DEG 21KT 3646 8369
$$
DMG2 follow-up statements
151
WWUS54 KMRX 272212
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
612 PM EDT MON JUN 27 2011
TNC025-272230-
/O.CON.KMRX.SV.W.0326.000000T0000Z-110627T2230Z/
CLAIBORNE TN-
612 PM EDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CLAIBORNE COUNTY...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TAZEWELL...AND WAS MOVING EAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3651 8338 3643 8337 3640 8345 3637 8345
3638 8349 3635 8354 3637 8355 3637 8359
3634 8363 3634 8367 3659 8370 3659 8345
TIME...MOT...LOC 2212Z 272DEG 21KT 3647 8358
$$
DMG106
WWUS54 KMRX 272225
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
625 PM EDT MON JUN 27 2011
TNC025-272235-
/O.EXP.KMRX.SV.W.0326.000000T0000Z-110627T2230Z/
CLAIBORNE TN-
625 PM EDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR CLAIBORNE COUNTY WILL EXPIRE
AT 630 PM...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AT 630 PM.
&&
LAT...LON 3651 8338 3643 8337 3640 8345 3637 8345
3638 8349 3635 8354 3637 8355 3637 8359
3634 8363 3634 8367 3659 8370 3659 8345
TIME...MOT...LOC 2225Z 272DEG 21KT 3647 8349
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:35 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 27, 2:35 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 235 PM EDT MON JUN 27 2011 .SHORT TERM...(TONIGHT AND TUESDAY)...MODELS GENERALLY AGREE IN THEIR DEPICTION OF A UPPER-LEVEL SHORT WAVE AND ASSOCIATED SURFACE COLD FRONT APPROACHING THE SOUTHERN APPALACHIAN REGION ON TUESDAY. THERE ARE STILL SOME DISAGREEMENTS ON TIMING HOWEVER...WITH THE NAM SOMEWHAT FASTER THAN THE GFS. HAVE TENDED TO FAVOR THE NAM TIMING WHICH DEPICTS THE BEST POPS GENERALLY IN THE MORNING WITH THE PRECIP EXITING OUR CWA BY AFTERNOON. ALSO TENDED TO FAVOR COOLER MET GUIDANCE TEMPS FOR TOMORROW. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)... A COLD FRONT WILL BE PUSHING INTO OUR NORTHERN COUNTIES TUESDAY EVENING...AND SHOULD BE NEAR OUR SOUTHERN BORDER BY 12Z WED. SCATTERED SHOWERS AND THUNDERSTORMS IN THE EVENING SHOULD TAPER OFF AS THE FRONT MOVES SOUTHWARD. WEDNESDAY SHOULD BE A DRY AND COMFORTABLE DAY AS LOWER DEWPOINTS IN THE 50S FILTER INTO THE AREA. ALOFT...A STRONG RIDGE OVER THE PLAINS WILL BUILD EAST...AND KEEP THE REGION DRY THROUGH SATURDAY. TEMPERATURES WILL TREND WARMER EACH DAY AS THE RIDGE ALOFT STRENGTHENS. ON SUNDAY THE UPPER RIDGE RETROGRADES SLIGHTLY...ALLOWING REMNANTS OF UPSTREAM CONVECTIVE SYSTEMS TO APPROACH OUR AREA IN THE NW FLOW. A PATTERN OF A PLAINS RIDGE AND AN EAST COAST TROUGH CONTINUES THROUGH MONDAY. THE FINER DETAILS OF MCS DEVELOPMENT ARE SKETCHY AT THIS POINT...SO WILL CARRY A SLIGHT CHANCE POP FOR SUNDAY THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 89 70 91 64 / 20 50 30 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 85 68 88 62 / 30 50 30 10 0 OAK RIDGE, TN 72 86 67 88 62 / 40 50 30 10 0 TRI CITIES AIRPORT, TN 67 85 62 85 56 / 40 60 20 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM/DGS
Hazardous weather outlook, Jun 27, 5:09 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 509 AM EDT MON JUN 27 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 509 AM EDT MON JUN 27 2011 /409 AM CDT MON JUN 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WARM FRONT OVER THE SOUTHERN APPALACHIAN REGION WILL HELP TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH A FEW STORMS POSSIBLY BECOMING STRONG TO SEVERE WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...A COLD FRONT WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND THEN AGAIN ON TUESDAY.
In the hours before
Special weather statement, Jun 27, 4:31 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 431 PM EDT MON JUN 27 2011 TNZ012-013-035-036-272130- ANDERSON TN-CAMPBELL TN-MORGAN TN-SCOTT TN- 431 PM EDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...CAMPBELL...ANDERSON AND SCOTT COUNTIES UNTIL 530 PM EDT... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR ONEIDA TO NEAR WARTBURG...WHICH WERE MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Jun 27, 4:38 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 438 PM EDT MON JUN 27 2011 TNZ083>087-100>102-272130- BRADLEY TN-EAST POLK TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-RHEA TN-SOUTHEAST MONROE TN-WEST POLK TN- 438 PM EDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...MONROE...MEIGS...MCMINN... BRADLEY AND RHEA COUNTIES UNTIL 530 PM EDT... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR DAYTON TO NEAR CLEVELAND...WHICH WERE MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Jun 27, 4:53 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 453 PM EDT MON JUN 27 2011 TNZ067-272145- ROANE TN- 453 PM EDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ROANE COUNTY UNTIL 545 PM EDT... AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF ROCKWOOD...WHICH WAS MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Local storm report, Jun 27, 5:20 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
520 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG HARRIMAN 35.93N 84.56W
06/27/2011 ROANE TN LAW ENFORCEMENT
FEW TREES DOWN.
&&Special weather statement, Jun 27, 5:22 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 522 PM EDT MON JUN 27 2011 TNZ035-036-067>069-071-072-085>087-272215- ANDERSON TN-BLOUNT SMOKY MOUNTAINS TN-KNOX TN-LOUDON TN-MCMINN TN-MORGAN TN-NORTHWEST MONROE TN-NW BLOUNT TN-ROANE TN-SOUTHEAST MONROE TN- 522 PM EDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...MONROE...MORGAN... MCMINN...KNOX...ANDERSON...LOUDON AND ROANE COUNTIES UNTIL 615 PM EDT... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OLIVER SPRINGS TO NEAR MADISONVILLE...WHICH WERE MOVING EAST AT 25 MPH. WIND GUSTS UP TO 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Jun 27, 5:30 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 530 PM EDT MON JUN 27 2011 TNZ014>016-037>039-272230- CLAIBORNE TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-UNION TN- 530 PM EDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HAWKINS...HANCOCK...HAMBLEN... GRAINGER...CLAIBORNE AND UNION COUNTIES UNTIL 630 PM EDT... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF MIDDLESBORO TO NEAR CLINTON...WHICH WERE MOVING EAST AT 30 MPH. WIND GUSTS UP TO 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:03 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.